With cedram.org
Annales Mathématiques
Blaise Pascal
Search for an article
Search within the site
Table of contents for this issue | Next article
Enrique Artal Bartolo; Vincent Florens
Braids in Pau – An Introduction
(Tresses à Pau – une introduction)
Annales mathématiques Blaise Pascal, 18 no. 1 (2011), p. 1-14, doi: 10.5802/ambp.292
Article PDF | Reviews MR 2830087 | Zbl 1214.14001
Class. Math.: 14H50, 14D05, 57M25, 57C10, 20F36
Keywords: Knots, curves, braid groups, torsion, Alexander polynomial

Résumé - Abstract

In this work, we describe the historic links between the study of $3$-dimensional manifolds (specially knot theory) and the study of the topology of complex plane curves with a particular attention to the role of braid groups and Alexander-like invariants (torsions, different instances of Alexander polynomials). We finish with detailed computations in an example.

Bibliography

[1] J. W. Alexander. A lemma on a system of knotted curves. Proc. Nat. Acad. Sci. USA, 9:93-95, 1923. Article |  JFM 49.0408.03
[2] J. W. Alexander. Topological invariants of knots and links. Trans. Amer. Math. Soc., 30:275-306, 1928. Article |  MR 1501429 |  JFM 54.0603.03
[3] E. Artin. Theorie der Zöpfe. Abh. Math. Sem. Univ. Hamburg, 4:47-72, 1925. Article |  JFM 51.0450.01
[4] J. Carmona, Monodromía de trenzas de curvas algebraicas planas, Ph. D. Thesis, Universidad de Zaragoza, 2003
[5] Fabrizio Catanese and Bronislaw Wajnryb, The 3-cuspidal quartic and braid monodromy of degree 4 coverings, Projective varieties with unexpected properties, Walter de Gruyter GmbH & Co. KG, Berlin, 2005, p. 113–129  MR 2202250 |  Zbl 1110.14037
[6] A. Cayley. A theorem on groups. Math. Ann., 13(4):561-565, 1878. Article |  MR 1509978 |  JFM 10.0105.01
[7] O. Chisini. Una suggestiva rappresentazione reale per le curve algebriche piane. Ist. Lombardo, Rend., II. Ser., 66:1141-1155, 1933.  Zbl 0008.22001
[8] J. I. Cogolludo. Braid monodromy of algebraic curve. Ann. Math. Blaise Pascal, 18(1):141-209, 2011. Article
[9] J. I. Cogolludo Agustín and V. Florens. Twisted Alexander polynomials of plane algebraic curves. J. Lond. Math. Soc. (2), 76(1):105-121, 2007. Article |  MR 2351611 |  Zbl 1151.14022
[10] A. I. Degtyarev. A divisibility theorem for the Alexander polynomial of a plane algebraic curve. Zap. Nauchn. Sem. S.-Peterburg. Otdel. Mat. Inst. Steklov. (POMI), 280(Geom. i Topol. 7):146-156, 300, 2001. Article |  MR 1879260 |  Zbl 1075.14025
[11] M. Dehn. Über die Topologie des dreidimensionalen Raumes. Math. Ann., 69(1):137-168, 1910. Article |  MR 1511580 |  JFM 41.0543.01
[12] M. Dehn. Die beiden Kleeblattschlingen. Math. Ann., 75(3):402-413, 1914. Article |  MR 1511799
[13] Walther Dyck. Gruppentheoretische Studien. Math. Ann., 20(1):1-44, 1882. Article |  MR 1510147 |  JFM 14.0097.01
[14] R. Fox and L. Neuwirth. The braid groups. Math. Scand., 10:119-126, 1962.  MR 150755 |  Zbl 0117.41101
[15] R. H. Fox. On the complementary domains of a certain pair of inequivalent knots. Nederl. Akad. Wetensch. Proc. Ser. A. 55 = Indagationes Math., 14:37-40, 1952.  MR 48024 |  Zbl 0046.16802
[16] Wolfgang Franz. Über die Torsion einer Überdeckung.. J. Reine Angew. Math., 173:245-254, 1935. Article |  Zbl 0012.12702
[17] Stefan Friedl and Stefano Vidussi. Twisted Alexander polynomials and symplectic structures. Amer. J. Math., 130(2):455-484, 2008. Article |  MR 2405164 |  Zbl 1154.57021
[18] Juan González-Meneses. Basic results on braid groups. Ann. Math. Blaise Pascal, 18(1):15-59, 2011. Article
[19] A. Hurwitz. Ueber Riemann’sche Flächen mit gegebenen Verzweigungspunkten. Math. Ann., 39(1):1-60, 1891. Article |  MR 1510692 |  JFM 23.0429.01
[20] Egbert R. Van Kampen. On the Fundamental Group of an Algebraic Curve. Amer. J. Math., 55(1-4):255-267, 1933. Article |  MR 1506962 |  Zbl 0006.41502
[21] Paul Kirk and Charles Livingston. Twisted Alexander invariants, Reidemeister torsion, and Casson-Gordon invariants. Topology, 38(3):635-661, 1999. Article |  MR 1670420 |  Zbl 0928.57005
[22] Paul Kirk and Charles Livingston. Twisted knot polynomials: inversion, mutation and concordance. Topology, 38(3):663-671, 1999. Article |  MR 1670424 |  Zbl 0928.57006
[23] Teruaki Kitano. Twisted Alexander polynomial and Reidemeister torsion. Pacific J. Math., 174(2):431-442, 1996.  MR 1405595 |  Zbl 0863.57001
[24] Vik. S. Kulikov and M. Taĭkher. Braid monodromy factorizations and diffeomorphism types. Izv. Ross. Akad. Nauk Ser. Mat., 64(2):89-120, 2000. Article |  MR 1770673 |  Zbl 1004.14005
[25] A. Libgober. Alexander polynomial of plane algebraic curves and cyclic multiple planes. Duke Math. J., 49(4):833-851, 1982. Article |  MR 683005 |  Zbl 0524.14026
[26] A. Libgober. On the homotopy type of the complement to plane algebraic curves. J. Reine Angew. Math., 367:103-114, 1986. Article |  MR 839126 |  Zbl 0576.14019
[27] A. Libgober. Invariants of plane algebraic curves via representations of the braid groups. Invent. Math., 95(1):25-30, 1989. Article |  MR 969412 |  Zbl 0674.14015
[28] A. Libgober, Characteristic varieties of algebraic curves, Applications of algebraic geometry to coding theory, physics and computation (Eilat, 2001), NATO Sci. Ser. II Math. Phys. Chem. 36, Kluwer Acad. Publ., 2001, p. 215–254  MR 1866902 |  Zbl 1045.14016
[29] Xiao Song Lin. Representations of knot groups and twisted Alexander polynomials. Acta Math. Sin. (Engl. Ser.), 17(3):361-380, 2001. Article |  MR 1852950 |  Zbl 0986.57003
[30] Wilhelm Magnus. Über Automorphismen von Fundamentalgruppen berandeter Flächen. Math. Ann., 109(1):617-646, 1934. Article |  MR 1512913 |  Zbl 0009.03901
[31] G. Massuyeau. An introduction to the abelian Reidemeister torsion of three-dimensional manifolds. Ann. Math. Blaise Pascal, 18(1):61-140, 2011. Article
[32] J. Milnor. Whitehead torsion. Bull. Amer. Math. Soc., 72:358-426, 1966. Article |  MR 196736 |  Zbl 0147.23104
[33] John Milnor. A duality theorem for Reidemeister torsion. Ann. of Math. (2), 76:137-147, 1962. Article |  MR 141115 |  Zbl 0108.36502
[34] B. Moishezon, Algebraic surfaces and the arithmetic of braids. I, Arithmetic and geometry, Vol. II, Progr. Math. 36, Birkhäuser Boston, 1983, p. 199–269  MR 717613 |  Zbl 0592.14012
[35] C. D. Papakyriakopoulos. On Dehn’s lemma and the asphericity of knots. Ann. of Math. (2), 66:1-26, 1957. Article |  MR 90053 |  Zbl 0078.16402
[36] C. D. Papakyriakopoulos. On Dehn’s lemma and the asphericity of knots. Proc. Nat. Acad. Sci. U.S.A., 43:169-172, 1957. Article |  MR 82671 |  Zbl 0078.16401
[37] V. G. Turaev. Reidemeister torsion in knot theory. Uspekhi Mat. Nauk, 41(1(247)):97-147, 240, 1986.  MR 832411 |  Zbl 0602.57005
[38] Vladimir Turaev. Introduction to combinatorial torsions. Birkhäuser Verlag, 2001  MR 1809561 |  Zbl 0970.57001
[39] Masaaki Wada. Twisted Alexander polynomial for finitely presentable groups. Topology, 33(2):241-256, 1994. Article |  MR 1273784 |  Zbl 0822.57006
[40] Friedhelm Waldhausen. On irreducible $3$-manifolds which are sufficiently large. Ann. of Math. (2), 87:56-88, 1968. Article |  MR 224099 |  Zbl 0157.30603
[41] W. Wirtinger. Über die Verzweigungen bei Funktionen von zwei Veränderlichen. Jahresberichte D. M. V., 14, 1905.
[42] W. Wirtinger. Zur formalen Theorie der Funktionen von mehr komplexen Veränderlichen. Math. Ann., 97(1):357-375, 1927. Article |  MR 1512366 |  JFM 52.0342.03
[43] Oscar Zariski. On the Problem of Existence of Algebraic Functions of Two Variables Possessing a Given Branch Curve. Amer. J. Math., 51(2):305-328, 1929. Article |  MR 1506719 |  JFM 55.0806.01